Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 394, NWS Jackson, MS

July 13, 2000Tensas Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Jul 13, 2000, 6:55 PM CDT for Tensas Parish, Louisiana. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 13, 2000, 6:55 PM CDT (23:55 UTC)
Expired
Jul 13, 2000, 7:30 PM CDT
In force
35 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Tensas Parish, LA

What was reported inside it

TimeReportWhereRemark
Jul 13, 7:10 PM CDTThunderstorm WindNew Light, LASeveral trees were blown down and caused some minor damage.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2000-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 652 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2000-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
652 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1391 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 132356
SVRJAN
LAC107-140030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
655 PM CDT THU JUL 13 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TENSAS PARISH IN NORTHEAST LOUISIANA

* UNTIL 730 PM CDT

* AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM OVER TENSAS PARISH...NEAR NEWLIGHT. THE STORM WAS
NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL AFFECT THE RURAL AREAS AROUND NEWLIGHT
OVER HIGHWAY 4.


DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. 
WITH HEAVY RAINS LOCALIZED FLOODING OF ROADS MAY BE POSSIBLE.
GO INSIDE A 7STURDY BUILDING AND STAY AWAY FROM WINDOWS.

69

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:00 PM CDT, 3 hours 55 minutes earlier.

Area forecast discussion, Jul 13, 3:00 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT THU JUL 13 2000

LARGE HIGH PRESSURE CENTER IS OVER THE CENTRAL US. FRONTAL BOUNDARY
OVER NORTH/NORTH CENTRAL MS IS BECOMING DIFFUSE AND HARDER TO FIND
ON THE SURFACE MAP. TEMPS ARE IN THE MID TO UPPER 90S AND DEW POINTS
ARE IN THE MID AND UPPER 70S.

MODELS ARE IN GOOD AGREEMENT THIS RUN. THE FORECAST PROBLEM OF THE
DAY IS STILL THE WEAKENING FRONTAL BOUNDARY OVER NORTH CENTRAL MS.
THE BOUNDARY IS FORECAST TO MOVE SOUTH TO AROUND AN INTERSTATE 20
LINE BEFORE BECOMING DIFFUSE. 88D INDICATING SOME CONVECTION HAS
BEGUN TO BREAK OUT ALONG AND JUST AHEAD OF THE BOUNDARY...THIS
ACTIVITY IS EXPECTED TO CONTINUE UNTIL AFTER SUNSET.

WARM DRY AIR WILL BEGIN TO FILTER INTO MS BEHIND THE FRONTAL
BOUNDARY. TEMPERATURES WILL REACH NEAR THE 100 DEGREE MARK ON FRIDAY
AND SATURDAY...WITH NO PRECIPITATION FORECAST FOR THE CWFA AND HEAT
INDICES APPROACHING 115. OVERNIGHT LOWS IN THE NORTHERN TIER OF
ZONES WILL BE APPROACHING THE 80 DEGREE MARK..SO HEAT ADVISORY WILL
BE ISSUED THROUGH SATURDAY.

AS FAR AS GUIDANCE GOES...WILL GO WITH THE DRIER MOS POPS FOR
TONIGHT...WITH THE LOSS OF DAYTIME HEATING CONVECTION SHOULD BEGIN
TO DISSIPATE. WILL BUMP MAX TEMPS UP AGAIN...AS BOTH MODELS STILL
ARE UNDERFORECASTING THE DAYTIME HIGHS.

THE EXTENDED STILL LOOKS RATHER HOT AND DRY AS THE STRONG RIDGE
SHIFTS EAST.

QPF DISCUSSION: WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE
FIRING WEST AND SOUTHEAST OF THE FORECAST AREA LATE THIS AFTERNOON.
THE AIRMASS ACROSS THE FORECAST AREA IS VERY UNSTABLE...EXPECT
ACTIVITY TO PICK UP DURING THE LATE AFTERNOON HOURS.  WILL GO WITH A
COMPROMISE OF THE AVN AND ETA...A SWATH OF PRECIP...AMOUNTS
AVERAGING LESS THAN ONE TENTH INCH ACROSS THE CENTRAL AND SOUTH
ZONES TONIGHT (00-06Z).

.PRELIM NUMBERS...
JAN 74/99/75/100 2000
MEI 73/100/74/101 2000

.JAN...
.LA...HEAT ADVISORY THROUGH SATURDAY 007>009.
.AR...HEAT ADVISORY THROUGH SATURDAY 074>075.
.MS...HEAT ADVISORY THROUGH SATURDAY 018-019-025>042.

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.